MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. SAFEGUARD®.PRESSURE ASSISTED DEVICE; VASCULAR CLAMP

MERIT MEDICAL SYSTEMS INC. SAFEGUARD®.PRESSURE ASSISTED DEVICE; VASCULAR CLAMP
Catalog Number 82000/D
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Hematoma (1884); Ascites (2596)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that post cath-lab procedure, a hemostasis device was placed.The clinician introduced 60cc of air into the hemostasis device.During the night the air leaked out.The patient developed a hematoma and had to be taken back to interventional suite for hematoma evacuation procedure.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
SAFEGUARD®.PRESSURE ASSISTED DEVICE
Common Device Name
VASCULAR CLAMP
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key13181462
Report Number1721504-2022-00002
Device Sequence Number5934673
Product Code DXC
UDI-Device Identifier00884450284001
UDI-Public884450284001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Catalogue Number82000/D
Device Lot Number657526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown